Alert archive / Texas / Coastal Flood Statements in 2016

Coastal Flood Statement 8, NWS Brownsville, TX

November 11, 2016Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at Nov 11, 2016, 4:03 PM CST for Kenedy County, Texas. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2016, 4:03 PM CST (22:03 UTC)
Expired
Nov 12, 2016, 3:00 AM CST
In force
11 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2079 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WHUS44 KBRO 112203
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CST FRI NOV 11 2016

...TIDES ARE RUNNING ABOVE PREDICTED...

.DUE TO AN EAST SWELL...TIDES WILL RUN ABOVE PREDICTED.

TXZ251-256-257-120900-
/O.CAN.KBRO.CF.Y.0002.000000T0000Z-161112T0000Z/
/O.NEW.KBRO.CF.S.0008.161111T2203Z-161112T0900Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
403 PM CST FRI NOV 11 2016

...SEA WATER WILL RUN UP THE BEACH...
...THE RISK OF RIP CURRENTS IS HIGH...

* COASTAL FLOODING...SEA WATER WILL RUN UP THE DUNES TONIGHT...
  AND MAY REACH OR OVERWASH INTO THE DUNES AT SOME LOCATIONS.
  TIDAL MEASUREMENTS ARE RUNNING ABOUT ONE AND ONE HALF FEET 
  ABOVE PREDICTED.

* TIMING...THE NEXT HIGH TIDE WILL BE A MINOR ONE AT 1123 PM.

* IMPACTS...WATER WILL COVER PART OF THE BEACH. UMBRELLAS AND 
  TRASH CANS NOT STOWED BEHIND THE DUNES COULD FLOAT AWAY AND 
  DRIVING WILL REMAIN DIFFICULT TO IMPOSSIBLE BETWEEN THE NORTH 
  PUBLIC BEACH ACCESS POINTS TO THE MANSFIELD JETTY. RIP CURRENTS 
  AND HIGH SURF WILL MAKE SWIMMING DIFFICULT FOR ALL BUT THE MOST 
  EXPERIENCED SURFERS. 

* RIP CURRENTS...THE COMBINATION OF LARGER WAVES AND LONG PERIOD
  EASTERLY SWELL WILL MAINTAIN A HIGH RISK OF RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

POOR TO AVERAGE SWIMMERS SHOULD REMAIN IN WATER AT KNEE DEEP OR
LESS. BEACH WALKERS SHOULD REMAIN ALERT TO FAST RUN UP WHICH CAN 
KNOCK SOME PEOPLE OFF THEIR FEET.

VEHICLES...EXCEPT FOR THOSE WITH FOUR WHEEL DRIVE AND HIGH WHEEL
BASES...WILL BE DIFFICULT TO DRIVE ON THE BEACH. UMBRELLAS...
BEACH CHAIRS...TRASH CANS...AND OTHER ITEMS SHOULD REMAIN STOWED
BEHIND THE DUNES.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Nov 11, 2:24 PM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Nov 11, 2:24 PM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
224 PM CST Fri Nov 11 2016

.SHORT TERM (Now through Saturday Night): A large...tilted mid
level H5 closed low is situated over far West TX and Southern NM.
Flow around this low is streaming ample moisture into the
region...keeping us rather cool and cloudy across portions of the
Lower RGV. Although a few breaks in the cloud cover has allowed
areas in the Ranchlands and mid valley to warm well into the mid
to upper 70s.

Meanwhile...surface high pressure is moving south across the
state...bring lower dewpoints. Do expect the rain to end this
evening as the drier surface air works its way into the region.
However...rainfree conditions will not likely last long as the
closed low begins to reorient itself and tilts more upright. This
will bring another wave of of deep layer moisture...and rain
returning overnight across the Upper Valley.

The trough will slowly get absorbed by the mean flow and will
eventually become an open wave late in the period. With plenty of
moisture and an area of ascent over the RGV...slight to chance POPs
will increase from west to east through the day Saturday and into
the evening. However...most activity will be scattered at best and
larger precip amounts are not expected...with some locations
picking up around another tenth of an inch or so.

Given the cloud cover and precip chances...high temperatures on
Saturday will run a few degrees below normal...with lows tonight
and Saturday night likely running near or a little above average
values.

.LONG TERM (Sunday through Friday): Isolated to scattered showers
are anticipated for all or portions of the BRO CWFA on Sunday and
Sunday night as a mid-level flow out of the southwest prevails
over the region while a closed 500 mb low and associated trough
moves east out of the Central Plains. Dry weather will quickly set
in on Monday as the mid-level flow shifts out of the west, and
then persist through Wednesday as 500 mb high pressure builds over
northwest Mexico and backs the flow more out of the northwest. The
progression of the high east across Deep South Texas and the Rio
Grande Valley and into the Gulf of Mexico will maintain the drier
weather for Thursday and Friday. Aside from a couple of nights of
near normal low temperatures early in the forecast period, above
normal overnight low and daytime high temperatures are likely for
a majority of the long term forecast period with limited cloud
cover and abundant sunshine in place.
&&

.MARINE (Now through Saturday Night): Surface troughing is slowly
moving south...away from the Lower Texas Coast Gulf Waters. In the
meantime...surface high pressure is expected to settle across Texas.
This has allowed the surface pressure gradient to relax somewhat.
However...although marine conditions have improved...moderate North
to Northeast winds and moderate seas will continue this evening and
through the day Saturday.

Sunday through Friday: Favorable marine conditions, featuring
light to moderate winds and low to moderate seas, are expected
along the Lower Texas Coast Sunday through Wednesday night with
two successive areas of high pressure dominating over the region.
Marine conditions will become more adverse Thursday and Friday,
with increasing winds, building seas, and Small Craft Exercise
Caution or Small Craft Advisory possible, as the high pressure
begins to interact with low pressure in the Central Plains.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  64  74  65  75 /  20  20  30  30
BROWNSVILLE          62  75  63  76 /  20  30  30  30
HARLINGEN            62  76  62  76 /  20  30  30  30
MCALLEN              63  76  61  76 /  20  30  30  30
RIO GRANDE CITY      61  74  61  75 /  20  30  30  20
SOUTH PADRE ISLAND   69  75  68  75 /  20  20  30  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 6 PM CST this evening for TXZ251-
     256-257.

GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short term...Lesko-69
Long term...Tomaselli-66
Hazardous weather outlook, Nov 11, 4:59 AM CST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
459 AM CST FRI NOV 11 2016

TXZ248>257-121100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
459 AM CST FRI NOV 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES.

A COASTAL FLOOD ADVISORY IS IN EFFECT UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MODERATE RISK OF RIP CURRENTS EXPECTED SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-121100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
459 AM CST FRI NOV 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES REMAIN IN EFFECT UNTIL 6 AM FOR THE
OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Coastal Flood Statements in Texas, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.